• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

I have a headache

I have had a headache for weeks now, every since my Stelara infusion so going on 10 weeks. My GI doesn't think it has anything to do with Stelara but seems a bit of a coincidence that it started the day after my infusion and got progressively worse/more constant. I stopped Remicade about a year ago because it caused chronic migraine...really really bad stuff chronic migraine. This headache isn't the same but it is constant and keeps me from sleeping, focusing, living, etc.

Anyone have any ideas? Tylenol and Immatrex do not help. And the Stelara isn't really doing anything that I can tell. Did my self inject dose on schedule and still no real improvement in crohn's symptoms. Still have my typical pain. I know it can take time but I don't know if I can continue to deal with this headache.
 

Bufford

Well-known member
When a doctor brushes off symptoms that are in relation to a new drug I am cautious. Then I make the personal decision to either stay the course or drop the treatment. A treatment is not worth it if the symptoms it causes are worse than the cause. The new pains are our body's way of telling us that something is wrong about the medication and it maybe doing more harm than good.
 

my little penguin

Moderator
Staff member
Did they give you solumedrol with your Stelara infusion ?
this is known to cause migraines
Are you still on steriods while waiting for stelara to kick in .
Stelara can take 8 months to be effective (at least for my kiddo )
Things that have triggered migraines(bad ones ) for him
Under controlled inflammation (found out he had auto inflammatory condition in addition to crohns )
Levsin
Ivig (cause aseptic meningitis) infusions
If you have aseptic meningitis type migraines head straight to ER
Steriods (iv or weaning pills or taking )
Other pills /food /stress /sleep

do you see a neurologistwho specializes in migraines ? Highly recommend one

I will say once all of the inflammation came under control (2 biologics plus methotrexate) no more migraines
Only if he misses his ilaris as in the docs try to space things out more

good luck
 

my little penguin

Moderator
Staff member
Drug-induced aseptic meningitis
The incidence of drug-induced meningitis (DIAM) is unknown. Many antimicrobials can cause the disorder (e.g., trimethoprim-sulfamethoxazole, ciprofloxacin, cephalexin, metronidazole, amoxicillin, penicillin, isoniazid). Other drugs that have been associated with DIAM include NSAIDs, ranitidine, carbamazepine, vaccines against hepatitis B and mumps, immunoglobulins, radiographic agents, and muromonab-CD3.

DIAM may recur with re-exposure to the offending agent. Green et al reported a case of lamotrigine-induced aseptic meningitis, with a second episode on rechallenge with lamotrigine. [5]

The pathogenic mechanisms of DIAM are diverse and presumably differ from drug to drug. There are two proposed mechanisms: direct meningeal irritation by the intrathecal drug and hypersensitivity reactions to the drug (type III and IV). In type III hypersensitivity reactions, the drug or its metabolite forms a complex with antibodies in the serum, in turn activating the complement cascade. In type IV reactions, T helper cells, after previous sensitization, are recruited to the site of inflammation. [6]

DIAM from muromonab (OKT3) is believed to be mediated, at least in part, by cytokine release. Why such reactions are confined selectively to the CSF compartment is unclear.

Aseptic meningitis—along with cerebral vasospasm or ischemic encephalopathy—has been reported with intravenous immunoglobulin (IVIg) therapy. [7] Jarius et al strongly suggest that in vivo activation of TNF-alpha–primed neutrophils by atypical antineutrophil cytoplasmic antibodies (ANCAs) of IVIg may contribute to these side effects. [8]
 
Top